My son started Vyvanse yesterday - took 1/2 of a 20 mg capsule (dissolved in H20) with toast. He noticed the ability to concentrate and focus. He even read 3 chapters of a book - willingly! However, today I gave him the other 1/2 dose - woke him early so it would "kick in" by school. He threw up (mostly dry heave) about 30 minutes later. We will try tomorrow with food. Very anxious about potential side affects. Don't want to have to keep uping the dose down the road to maintain effectiveness - don't want risk of addiction and/or withdrawal issues that are so severe he can't go off. CAN you go off of this for good at some point?
Yes, one will build a tolerance to Vyvanse over time. However, I've been on the same dosage for over a year. Tolerance doesn't typically build so quick. I would venture to say that your son got sick because his body may not accept an amphetamine early in the morning, especially without food. Personally, it works much better for me with food. Side affects are generally set in the first time Vyvanse is taken, and usually aren't severe (i.e. jittery, sleeplessness, rapid heartbeat, etc.) There is a risk of addiction, so the medicine should be monitored. However, you CAN go off of Vyvanse for good at any point (consulting your doctor first, of course.) Hope this is helpful!
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Apr 2010 • 1 answer
Posted 11 Dec 2011 • 1 answer
Posted 8 Mar 2012 • 2 answers
Posted 30 May 2012 • 1 answer
My son has been on Vyvanse 30mg for a few months, he started making unusual body movements, should I
Posted 11 Mar 2017 • 1 answer